Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

GAD and anxiety, On cipralex. Why am I depressed?

i am on cipralex for 20days now on 10 mg but still no improvement.. I took it for GAD and anxiey when talking to some people. I want to feel confident again with no anxiety but responsible and have emothions and caring with desire to work and achieve. can that be done with cipralex. I am a high achievable 33 years girl with alot of motivaions and currage to be the best. I love to have alot of friend and feel comfortble when i am around and i guess that is what missing and cause me to be a little depressive.
Asked On : Sat, 23 Mar 2013
Answers:  4 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi there, thanks for the question. cipralex is a good medication for generalized anxiety disorder. The dose could be increased to 20 m gram daily to see if it works. It need up to 6 weeks to show its effects. However,, if it does not work until a month later, there are other medications that could be effective for controlling generalized anxiety disorder, like any medication from the class of SNRI. The medications from the class of SSRI are from the best so it is better to wait to see if it works. I wish you a good health.
Answered: Sat, 23 Mar 2013
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. From your symptoms, it can be reasonably concluded that you are suffering from social anxiety disorder. The treatment for this variant of anxiety disorder includes...
1. Anxiolytic agents like SSRI's (For eg. you have been prescribed cipralex i.e escitalopram an antidepressant as well as anxiolytic agent)
2. Psychotherapy techniques like exposure and response prevention
Usually a combination of above two strategies yields good results. Kindly wait for a minimum of 6-8 weeks on the above drug for onset of action. Wish you good health.
Dr Sundar
Answered: Sun, 24 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Gourav Monga's  Response

welcome to health care magic

Cipralex contains escitalopram which is an SSRI (antidepressant). It has a role in GAD too. 10 mg is the starting dose. Usually it takes 10-14 days for full effect of the drug. However, it may take 4-6 weeks. Don't worry and relax. Consult your treating doctor for adjustment of the dose or augmentation with other medication. Have patience, you will be definitely all right with this medication. Apart from this, you can have psychotherapy sessions and relaxation techniques to lessen the anxiety.

Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Mon, 25 Mar 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Hello Anxiety and Depression occurs in individuals due to alteration in value of certain neurochemicals. One of these is Serotonin. Cipralex is a SSRI drug. It acts by increasing the availability of serotonin at nerve ends. When taken for GAD and Anxiety the effect takes 4-6 weeks to come and full improvement is seen only after 8-12 weeks. I will advise you to please stick to your therapy, it has been 20 days, in some days you will start seeing improvement. Have faith in treatment. In the same time you can try relaxation exercises, deep breathing exercises, meditation to relieve you of stress. This will increase your self confidence also.

Dr. Seikhoo Bishnoi
Answered: Sat, 23 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor